Jump to content

Photo

Burning/Dry Eyes??

- - - - -

  • Please log in to reply
16 replies to this topic

#1
mrhodes

mrhodes

    Member

  • 500 plus
  • 155 posts
The past few weeks I've been having unusual eye symptoms. I was diagnosed T1 Sept 2008 and my first Optham appt is May 1. I've had some blurred vision, dry and or burny feeling in my eyes. I'm not sure how to describe it, but kind of an icy burn? Seems to be getting worse.

Any advice?
Mike


"The Gods do not deduct from man's alloted span the hours spent in fishing"
-Babylonian Proverb

#2
Subby

Subby

    Senior Member

  • 500 plus
  • 10,158 posts
Mike, the dry or burny feelings don't sound like early T1 diabetic eye issues that I've heard of. I'd suspect it's not the diabetes doing this, but maybe others know differently.

Blurred vision can come and go depending on your BGs. How have they been?

If it's bad, consider getting to a doctor faster perhaps?
20 years T1. NPH and Novorapid.
Some essentials for my blood sugar control: dosing via i:c ratio and cf • basal testing when needed • daily 40 minutes moderate exercise (or close) • carbs somewhere below 120g currently • only eating carbs and carb/fat combos that do not cause a problem spike, with or without insulin.

#3
mrhodes

mrhodes

    Member

  • 500 plus
  • 155 posts
Thanks, But the #'s have been great (75-115 consistantly) Not sure what to think about it.
Mike


"The Gods do not deduct from man's alloted span the hours spent in fishing"
-Babylonian Proverb

#4
princesslinda

princesslinda

    Super Moderator

  • Moderators
  • 15,905 posts
  • LocationKnoxville, TN
  • I am a:Type 2
Do your eyes have "crust" around them, esp upon waking? All the trees and flowers are blooming here, and i've had crusty, itchy, burning, watery eyes the past few days.

Have you changed any products that may come in contact with your hands and thus your eyes (lotions, shave cream, detergents, chemicals at work or home, etc)?

Also, are you fair skinned? Flush easily? Sometimes fair skinned people will develop rosacea, and this can also cause some problems with burning and matting eyes. If it is rosacea, it's a very treatable condition.

Please keep us posted on how your eye appt. goes.

T2, diagnosed 8/31/06.
Meds: Metformin-ER 500 mg twice daily, HCTZ 12.5 mg every other day for BP Enalapril 20 mg 1 daily (ace-inhibitor)
Diet: I eat to my meter, generally eating 75-100 carbs/day with the occasional splurge.


#5
mrhodes

mrhodes

    Member

  • 500 plus
  • 155 posts
Thanks Princesslinda,

Trees/flowers are not blooming yet...Still freezing at night in NorthCentral PA. So, no crusty eye dirt in the morning.. no product changes and not fair skinned. That's whats baffleing...I just can't figure it out.

Thanks for you concern
Mike


"The Gods do not deduct from man's alloted span the hours spent in fishing"
-Babylonian Proverb

#6
jillrapp

jillrapp

    Senior Member

  • 500 plus
  • 1,141 posts
Still sounds like allergies to me - there might be something in the air? Dr. is still a good idea :)
Jill in AZ

#7
mrhodes

mrhodes

    Member

  • 500 plus
  • 155 posts
I hope you guys are right. I never suffered from allergies before, but this is my first spring with Diabetes? Could one lead to the other?
Mike


"The Gods do not deduct from man's alloted span the hours spent in fishing"
-Babylonian Proverb

#8
jjordie

jjordie

    Member

  • 500 plus
  • 247 posts
Could it be what is known as 'Dry Eye'?
I have suffered with this for several years now and
have to use 'Viscotears' especially last thing at night. It can be extremely painful.

Dry Eye - According to this link - one in three people with diabetes suffer from Dry Eye.
Do get it checked out as your sight is very precious - and don't use drops etc without medical advice.

Hope you get it sorted soon Mrhodes
.
.


T2. Diagnosed February 1995
(Started Metformin October 2006)


Metformin 500mg x 3
Aspirin 75mg x 1
Sotalol 20mg x 2
Thyroxine 175mg
Betahistine 8mg x 3
Gliclazide

Everything makes sense to someone at some time:pcguru:

#9
mrhodes

mrhodes

    Member

  • 500 plus
  • 155 posts
Thanks jjordie, Interesting article. I'll ask the Dr.
Mike


"The Gods do not deduct from man's alloted span the hours spent in fishing"
-Babylonian Proverb

#10
jackiemariee

jackiemariee

    Junior Member

  • Members
  • PipPip
  • 12 posts

The past few weeks I've been having unusual eye symptoms. I was diagnosed T1 Sept 2008 and my first Optham appt is May 1. I've had some blurred vision, dry and or burny feeling in my eyes. I'm not sure how to describe it, but kind of an icy burn? Seems to be getting worse.

Any advice?


I have had this same problem before and still do. Diabetics in general i've been told suffer from dry skin and dry eyes. Bascially my eye surgeon put it this way, we put lotion on daily to moisturize our skin, you just simply have to moisturize your eyes daily.

I have been perscribed something called restasis. This is only because I have severe dry eyes. I would avoid resorting to this drop unless it gets really bad becaue it is really expensive even with insurance. My doctor basically said that I was developing a dry film over the top of my eye. She compared it to looking through a cracked piece of glass.

Anyways, what I would suggest is to buy an over the counter drop. I recommend "blink tears" or "optive"...that's what my doctor told me. Don't buy the one that is for severe dry eyes because the drops are a little too thick and its hard to see at first. Get the one for medium dry eyes. That will allow you to put the drop more frequently. Don't get anything like Visine. I remember my doctor telling me there is an ingredient in there that wont allow you to use for prolonged amount of time. Anyways, when I first was trying to fix the problem, I would put 1 drop in each eye every 2 - 3 hours.

I hope this helps! Let me know how things turn out with your doctor. Good luck with everything!

#11
Ategeler

Ategeler

    Member

  • 500 plus
  • 318 posts
My eyes burn too. Dry eyes run in my family. You can get eye drops over the counter for it. I just went to the Opthamologist last week and I was told that dry eyes can cause blurry vision. Maybe you should try some eye drops and see if it helps. I can't remember what they are called- but the package will say "for dry eyes"

#12
mrhodes

mrhodes

    Member

  • 500 plus
  • 155 posts
Thanks guys. Keep the advice coming.
Mike


"The Gods do not deduct from man's alloted span the hours spent in fishing"
-Babylonian Proverb

#13
aleshamuffin

aleshamuffin

    Junior Member

  • 500 plus
  • PipPipPip
  • 58 posts
I have been having the same problem, if i find something that helps me i will let you know, maybe it will work for you too.

#14
kgm0612

kgm0612

    Senior Member

  • 500 plus
  • 7,672 posts
I also deal with burning/dry/tired eyes and have come to the conclusion that the computer is to blame!

I have a yearly eye exam so I know there's nothing medically wrong. My eye doctor (he's my cousin), recommends "Refresh" lubricating eye drops. They work great!

Refresh Eye Drops: Make your eyes feel better.

Karen

#15
mrhodes

mrhodes

    Member

  • 500 plus
  • 155 posts
Thanks guys...the eye appt went great...Eyes are perfect! Just dry eyes. He gave me different kinds of drops to try, but no signs of any dibetic related issues!
Mike


"The Gods do not deduct from man's alloted span the hours spent in fishing"
-Babylonian Proverb

#16
notme

notme

    Super Moderator

  • Moderators
  • 13,151 posts
  • LocationCalifornia
  • I am a:Type 1
I am also suffering from dry eye. It has started to effect my vision. My doctor has me using an antibiotic eye drop that I am rubbing on my lashes and eyelids. It is not working. He said there are eye drops that help, but they have their own set of side effects. Restasis is one and an doxycycline is the other. My optho also recommends taking fish oil or flax seed oil. I am going to try fish oil as the flax seed oil gave me some gastric upset.
maxwellsmiles1.jpg



Nancy


“I don't expect everything to be handed to me. Just set it down anywhere.”.




diagnosed type 1 October 1986
currently using Medtronic MiniMed
Revel 723 with CGMS
CLEAR [SIGPIC][/SIGPIC]

#17
Ategeler

Ategeler

    Member

  • 500 plus
  • 318 posts
That is great news it isn't anything Diabetes related. Hopefully, it won't take anymor than some eye drops to fix.
Good Luck!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users